i am uncircumsized and have some redness on my foreskin. i have tried treatment with lotrimin af, and the redness almost goes away but then comes back. what should i do, are there any stronger over the counter treatments i can try to get rid of this? i'm assuming its balanitis since it responds to the lotrimin but just won't quite fully go away.
It can be due to balanitis skin. Oral course of antibiotics is needed. In addition, don’t use any cosmetics on the penis, instead use some topical antimicrobials like Bacitracin or Lotrimin. Also corticosteroids and topical immunosuppressants can be used but they are available under prescription. Also retract the foreskin daily and soak in warm water to clean penis and foreskin. In case the symptoms persist then please consult a urologist/dermatologist for evaluation and antimicrobials and steroids prescription.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
I've been using lotrimin for almost two weeks now, at first it appeared to make a difference, and then slowly it stopped working and the foreskin is getting redder again. Should I just assume I need something stronger and schedule a doctor's appointment?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.